Top
20
Doctor insights on: Causes Severe Cramping Iud

Share
1

1
I just had an abortion last Thursday after I got an IUD will that cause me to bleed longer I'm having severe cramps and want to remove should I??

I just had an abortion last Thursday after I got an IUD will that cause me to bleed longer I'm having severe cramps and want to remove should I??

Leave it if you can: An IUD can make the next 2-3 cycles more uncomfortable and cause more bleeding. The post-operative period after an abortion is uncomfortable. Start taking ibuprofen or Naproxen for the next 24-48 hours as the directions state on the box. That should help. ...Read more

Dr. Miguel Cano
866 Doctors shared insights

Intrauterine Device (Definition)

A small object that is inserted into your uterus ...Read more


2

2
Will the mirena (levonorgestrel) IUD cause more cramps during your period or is it abnormal to have more severe cramps?

Will the mirena (levonorgestrel) IUD cause more cramps during your period or is it abnormal to have more severe cramps?

Less Cramps: One of the advantages of the Mirena (levonorgestrel) iud is usually lighter periods (or even absent) and less menstrual pain. More menstrual may indicate an individual lack of tolerance for this iud, or a possible problem. Seeing a clinician to evaluate is best. ...Read more

7

7
I have had IUD marina for almost 4yrs & am now experiencing cramping does this mean its starting to wear off? No blood just severe cramps please help

I have had IUD marina for almost 4yrs & am now experiencing cramping does this mean its starting to wear off? No blood just severe cramps please help

Mirena (levonorgestrel): It is not unusual to have the symptoms you describe as you the end of the mirena's life expectancy. The Mirena (levonorgestrel) is still effective for the full 5 years. ...Read more

8

8
IUD in place haven't bled or had cramps at all since it was put in 5 months ago. The last 3 weeks been nauseous and having moderate to severe cramps?

IUD in place haven't bled or had cramps at all since it was put in 5 months ago. The last 3 weeks been nauseous and having moderate to severe cramps?

Hormonal IUD?: If your IUD contains a hormone, it is not uncommon to not have any bleeding and cramps are also common on new insertions. Have you re-checked to see if the string is still present in the vagina? If not, check with your MD who inserted the IUD to be sure that it is still in place. ...Read more

9

9
After removing the Mirena (levonorgestrel) IUD is it common to have severe cramping?

After removing the Mirena (levonorgestrel) IUD is it common to have severe cramping?

NO: Most of the discomfort from removing a Mirena (levonorgestrel) IUCD usually occurs during removal or a few moments afterwards and is usually mild. It is very uncommon to have severe cramping. However, your next periods are likely to be heavier than before and may be associated with cramping. Be safe. Reconsider requesting another another IUD like Skyla...if you do not want to get pregnant or to have menstrual pain ...Read more

10

10
I haven't got any periods for 2 years after removal of IUD and every month I suffer with severe cramps but no period?

See a GYN MD: Removal of the IUD should not have stopped your periods unless there are abnormalities of the uterus itself (no endometrium) or diseases such as thyroid or other hormonal disorders that affect the menstrual cycle. Please make an appointment with a GYN MD to sort out the issues. ...Read more

11

11
I have been having severe cramping for a few days now, on Sunday 9/20 I started with a mucusy brown discharge, I have an IUD and I am worried?

I have been having severe cramping for a few days now, on Sunday 9/20 I started with a mucusy brown discharge, I have an IUD and I am worried?

You need to worry!: These symptoms need to be addressed soon by a primary care provider or GYN or local women's health facility. An exam and testing may be required. ...Read more

12

12
What to do if I have severe cramping with mirena (levonorgestrel) IUD a month after insertion?

Follow up with gyn: I would like to know how much monthly cramping you experienced before iud was inserted. It is not uncommon to experience out of the ordinary cramping initially however usually occurs during menes which may also be increased. If the severity of the pain makes you unable to do your normal activies I would revisit the gyn who inserted it and let him/her examine you. ...Read more

14

14
Since I had my paragard IUD put in, I have been experiencing cramping the day after my period ends. It can be pretty severe. Is this normal?

It can be normal: There is frequently an increase in menstrual cramping associated with the paragard IUD. It is a little unusual for this not to occur until the day after your period ends. If it is severe you should discuss it with your doctor. Hope this helps. ...Read more

16

16
Can mirena removal cause PID? Very worried. Sharp vaginal cramps & abd pain. Discharge has stopped. IUD removed 3 weeks ago. Please reply

No: No mirena removal is not a cause of PID, there can be other reasons for PID, Please see your obgyn for evaluation ...Read more

17

17
I had the skyla IUD for non pregnant women put in today I have severe cramping the doctor made sure it was in place after when will this pain go away?

I had the skyla IUD for non pregnant women put in today I have severe cramping the doctor made sure it was in place after when will this pain go away?

IUD: Every woman has a different size womb (uterus) and some are smaller than others. When pregnancy has not preceded the insertion of the IUD, the IUD may cause pain, bleeding and cramping for a few days. If it continues, you may need to have the IUD removed and then use a different form of birth control. ...Read more

18

18
Skyla IUD inserted 1/16/17. Cramps/spotting (& brown discharge) haven't resolved. Woke up due to severe cramping and pain. Normal after IUD insertion?

Skyla IUD inserted 1/16/17. Cramps/spotting (& brown discharge) haven't resolved. Woke up due to severe cramping and pain. Normal after IUD insertion?

Can get checked: Bleeding and spotting is typical in the first month after and IUD insertion. The Progesterone in Skyla competes with the uterine lining leading to some spotting. Pain is not typical. Your pain may or may not be related to your IUD. The best thing to do is to schedule a follow up visit and have your doctor evaluate you. ...Read more